Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 44, NWS Boston/Norton, MA

July 1, 2001Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2001, 1:42 PM EDT for Hillsborough County, New Hampshire. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 1, 2001, 1:42 PM EDT (17:42 UTC)
Expired
Jul 1, 2001, 2:30 PM EDT
In force
48 min
Issued by
NWS Boston/Norton, MA
Area
Whole counties

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 117 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 2:35 PM EDTHail 0.75Manchester, NH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 10:30 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2001-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2001-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
273 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 011743
SVRBOX

NHC011-011830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
142 PM EDT SUN JUL 1 2001

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE

* UNTIL 230 PM EDT.

* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF HANCOCK...OR ABOUT 11
  MILES EAST OF KEENE...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WINDSOR...WEARE...
  PETERBOROUGH...NEW BOSTON...HILLSBOROUGH...GOFFSTOWN..AND 
  BENNINGTON.

SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.

$$

JN/DRV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:50 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 1, 10:50 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1050 AM EDT SUN JUL 1 2001

UPDATING WRN MA AND SWRN NH ZNS TO INCLUDE SVR TSTM WATCH TIL 20Z.

NO OTHER CHANGES.

.BOX..0.SCA ALL MARINES.

FRANKLIN

In the hours before

Special weather statement, Jul 1, 11:30 AM EDT, 2 hours 12 minutes before
CTZ002>004-MAZ005>007-013>024-RIZ001>007-012000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1130 AM EDT SUN JUL 1 2001

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS SOUTHERN NEW ENGLAND AND THE ADJACENT COASTAL WATERS...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING IN SOUTHERN NEW ENGLAND.

A COLD FRONT OVER THE EASTERN GREAT LAKES LATE THIS MORNING WILL
MOVE ACROSS SOUTHERN NEW ENGLAND THIS EVENING.  AS THE FRONT
APPROACHES NEW ENGLAND...IT WILL RUN INTO VERY HUMID AIR THAT WILL
HAVE BEEN HEATED BY THE SUN TO TEMPERATURES IN THE UPPER 80S AND
LOWER 90S.

THUNDERSTORMS HAVE FORMED ACROSS PENNSYLVANIA...UPSTATE NEW
YORK...AND VERMONT THIS MORNING...AND WERE MOVING EAST AT 40 TO 50
MPH.  A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM FOR
MASSACHUSETTS FROM WORCESTER WEST TO THE NEW YORK BORDER...AND
SOUTHWESTERN NEW HAMPSHIRE.

PEOPLE PLANNING OUTDOOR ACTIVITIES FOR THIS AFTERNOON AND
EVENING...INCLUDING THOSE PLANNING TO DO SOME BOATING...ARE STRONGLY
ADVISED TO PAY CLOSE ATTENTION TO WEATHER FORECASTS AND STATEMENTS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION.

FRANKLIN

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:04 PM EDTSevere Thunderstorm WarningBOXCheshire41 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.